Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 161, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 5, 2013, 5:52 AM EDT for Washington County, Georgia. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2013, 5:52 AM EDT (09:52 UTC)
- Expired
- Jul 6, 2013, 1:15 AM EDT
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo Creek at GA 272 near Oconee (BFOG1).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223110, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
611 WGUS42 KFFC 050952 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 AM EDT FRI JUL 5 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC303-052352- /O.NEW.KFFC.FL.W.0161.130705T0952Z-000000T0000Z/ /BFOG1.1.ER.130705T0926Z.130705T0930Z.000000T0000Z.UU/ 552 AM EDT FRI JUL 5 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BUFFALO CREEK NEAR OCONEE. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 05 AM FRIDAY THE STAGE WAS 14.73 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272. $$
4 follow-up statements
710 WGUS82 KFFC 051427 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1027 AM EDT FRI JUL 5 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY GAC117-121-060000- /O.EXT.KFFC.FL.W.0155.000000T0000Z-130706T0000Z/ /APHG1.1.ER.130703T0230Z.130705T0330Z.130705T1800Z.NO/ 1027 AM EDT FRI JUL 5 2013 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL THIS EVENING. * AT 930 AM FRIDAY THE STAGE WAS 7.1 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. $$ GAC303-060426- /O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/ /BFOG1.1.ER.130705T0926Z.130705T1400Z.000000T0000Z.UU/ 1027 AM EDT FRI JUL 5 2013 THE FLOOD WARNING CONTINUES FOR THE BUFFALO CREEK NEAR OCONEE. * UNTIL FURTHER NOTICE. * AT 10 AM FRIDAY THE STAGE WAS 15.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15 FEET. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272. $$
654 WGUS82 KFFC 051757 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT FRI JUL 5 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA... BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY GAC303-060757- /O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/ /BFOG1.1.ER.130705T0926Z.130705T1600Z.000000T0000Z.UU/ 157 PM EDT FRI JUL 5 2013 THE FLOOD WARNING CONTINUES FOR THE BUFFALO CREEK NEAR OCONEE. * UNTIL FURTHER NOTICE. * AT 130 PM FRIDAY THE STAGE WAS 15.4 FEET...AND FALLING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE THIS EVENING. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272. $$
560 WGUS82 KFFC 060009 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 809 PM EDT FRI JUL 5 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY GAC303-061409- /O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/ /BFOG1.1.ER.130705T0926Z.130705T1600Z.000000T0000Z.UU/ 809 PM EDT FRI JUL 5 2013 THE FLOOD WARNING CONTINUES FOR THE BUFFALO CREEK NEAR OCONEE. * UNTIL FURTHER NOTICE. * AT 8 PM FRIDAY THE STAGE WAS 15.0 FEET...AND SLOWLY FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 15 FEET. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272. $$
135 WGUS82 KFFC 060515 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 115 AM EDT SAT JUL 6 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BUFFALO CREEK NEAR OCONEE AFFECTING WASHINGTON COUNTY. GAC303-060545- /O.CAN.KFFC.FL.W.0161.000000T0000Z-130706T0515Z/ /BFOG1.1.ER.130705T0926Z.130705T1600Z.130706T0022Z.UU/ 115 AM EDT SAT JUL 6 2013 THE FLOOD WARNING IS CANCELLED FOR THE BUFFALO CREEK NEAR OCONEE. * THIS TAKES AFFECT IMMEDIATELY. * AT 01AM SATURDAY THE STAGE WAS 14.8 FEET...AND FALLING. * FLOOD STAGE IS 15 FEET. * THE CREEK WILL CONTINUE TO FALL. * AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS OF THE NATURAL FLOOD PLAIN AND WOODLANDS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 272. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 3:36 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 5, 3:36 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 AM EDT FRI JUL 5 2013 .SHORT TERM /TODAY THROUGH SATURDAY/... HIGH AMPLITUDE UPPER TROUGH OVER THE CENTER OF THE COUNTRY PLUS VERY STRONG UPPER HIGH OVER THE WESTERN ATLANTIC CONTINUE TO FUNNEL A VERY MOIST AIRMASS INTO THE SOUTHEAST...WITH PW VALUES REMAINING QUITE HIGH FOR THIS TIME OF YEAR /1.85 ON 00Z KFFC SOUNDING...MODEL SOUNDINGS HOVERING BETWEEN 1.8 AND 2.0 INCHES THROUGH THE SHORT-TERM/. A BIT OF DRY AIR...VERY NOTICEABLE AT 850MB WITH KFFC DEWPOINT AT 00Z AT ONLY 9C WHEREAS KBMX AT 15C...HAS NOSED INTO THE SOUTHEAST AS THE MOISTURE AXIS SHIFTED FARTHER WEST. VERY LITTLE CHANGE TO THIS SYSTEM THROUGH THE SHORT-TERM EXCEPT THAT ALL MODELS ACTUALLY CLOSE OFF THE LOW BY SATURDAY MORNING. AT THAT POINT IT IS PROGGED TO START SLOWLY LIFTING...THE ECMWF IS A LITTLE FASTER WITH THIS THAN THE GFS. GIVEN THE LACK OF ANY SIGNIFICANT HEIGHT RISES OR FALLS ON THE 00Z 500MB ANALYSIS...AM INCLINED TO THINK THE SLOWER SOLUTION MIGHT BE BETTER. THIS IS A BIGGER DIFFERENCE FOR THE FIRST PART OF THE EXTENDED THAN FOR THE NEXT 36 HOURS THOUGH. FOR TODAY...A SHORTWAVE ROUNDING THE BASE OF THE TROUGH AS SEEN ON 00Z UA ANALYSIS AND WATER VAPOR LOOP SHOULD LIFT INTO THE SOUTHEAST TODAY...PUSHING THE HIGH PW AXIS A LITTLE FARTHER EAST AND INTO THE WESTERN PORTION OF THE STATE. ADD TO THIS THE OROGRAPHIC LIFT ACROSS NORTH GEORGIA AND EXPECT THE SWATH OF HEAVY RAIN TO GENERALLY BE ON THE WESTERN SIDE OF THE STATE AND THEN SPREADING EAST ACROSS TO THE NORTH GEORGIA MOUNTAINS. NAM AND GFS HAVE SIGNIFICANT DIFFERENCES IN MUCAPE VALUES THIS AFTERNOON...IN AN ODD REVERSAL GFS CLIMBS CAPES TO OVER 1500 J/KG WHEREAS NAM KEEPS CAPES ESPECIALLY IN SOUTHEAST ZONES BETWEEN 500-1000 J/KG. WITH WIDESPREAD CLOUD COVER AND VERY TROPICAL ENVIRONMENT...HAVE KEPT THUNDER TO SLIGHT CHANCE THIS MORNING AND CHANCE THIS AFTERNOON...THINK IT WILL BE MORE WIDESPREAD SHOWERS THAN THUNDER. NOT REALLY CONCERNED ABOUT SEVERE CHANCES...BUT AS WITH THE PAST FEW DAYS CANNOT RULE OUT BRIEF WIND GUSTS...AND IT CERTAINLY WILL NOT TAKE 50KT WINDS TO BRING DOWN TREES WITH SOILS THIS SATURATED. WE LOSE THE WEAK 0-1KM SHEAR THAT HAS BEEN IN PLACE OVER THE PAST FEW DAYS SO EXPECT EVEN LESS WEAK ROTATION TODAY THAN WE HAVE SEEN THE PAST FEW DAYS. ALSO...HIRES MODELS WANT TO DEVELOP CONVECTION ALONG THE SEABREEZE WORKING ITS WAY INLAND AGAIN. OVERALL VERY HARD TO SAY AT THIS POINT WHAT EXACTLY WILL HAPPEN THIS AFTERNOON AND EVENING SO ALONG THE WESTERN BORDER AND ACROSS NORTH GEORGIA WENT CATEGORICAL POPS...BUT KEPT IT TO HIGH CHANCE OR LIKELY ACROSS SOUTHEAST ZONES UNTIL WE GET A BETTER HANDLE ON TRENDS. ON SATURDAY...AGAIN FOR THE MOST PART THE HIGH PW AND THUS HEAVY RAIN AXIS WILL REMAIN GENERALLY ACROSS ALABAMA...BUT KEPT THE TREND OF HIGH POPS ALONG THE GA/AL BORDER AND ACROSS THE NORTH GEORGIA MOUNTAINS. TEMPS WILL REMAIN WELL BELOW NORMAL /8-10 DEGREES IN GENERAL/ GIVEN WIDESPREAD CLOUD COVER. MOS NOT QUITE PICKING UP ON HOW COOL TEMPS HAVE BEEN AND 5-DAY BIASES FOR ALL SITES INDICATE WE HAVE BEEN A COUPLE OF DEGREES TOO WARM. STARTED WITH A BIAS-CORRECTED BLEND AND REDUCED TEMPS BY AN ADDITIONAL DEGREE OR TWO. STILL NOT REALLY IN DANGER OF MEETING RECORD LOW HIGHS THOUGH THE FORECAST HIGH FOR CSG IS ONLY A COUPLE OF DEGREES OFF /FOR TODAY...AHN 70...ATL 70...CSG 78...MCN 75/. INTERESTING THAT THE FORECAST FOR ATL...FOR EXAMPLE... IS 21 DEGREES COOLER THAN THE HIGH LAST YEAR /WHICH SET A RECORD AT 100 DEGREES/. .HYDROLOGY... WENT GENERALLY WITH HPC QPF VALUES WHICH KEEP PRECIP BETWEEN 1/2 TO 3/4 INCH TODAY NORTH AND WEST...LESS SOUTHEAST...AND MAYBE ANOTHER 1/4 TO 1/2 ON SATURDAY. WITH THAT...WILL KEEP FLASH FLOOD WATCH IN EFFECT THROUGH 00Z TONIGHT. WITH ANY CONVECTION THAT DEVELOPS... WITH SUCH HIGH PW VALUES IN PLACE...CANNOT RULE OUT ISOLATED FLASH FLOODING THROUGH THE SHORT-TERM ESPECIALLY IN THE NORTH GEORGIA MOUNTAINS AND ANY LOCATIONS WHERE STORMS TRAIN. TDP .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE EXTENDED PERIOD CONTINUES WET WITH PERSISTENT UPPER LOW OVER THE MISSOURI VALLEY SPAWNING ADDITIONAL SHORTWAVE ENERGY SATURDAY NIGHT. THIS UPPER SUPPORT ALONG WITH PWATS REMAINING WELL ABOVE 2 INCHES WILL ALLOW FOR LIKELY POPS EVEN INTO THE OVERNIGHT PERIOD WITH HEALTHY AMOUNTS OF QPF IN THE .30 TO .50 RANGE FOR SIX HOUR PERIODS. BY SUNDAY AFTERNOON...UPPER LOW WILL TRANSITION INTO THE OHIO VALLEY WITH GFS DEPICTING UPPER TROUGH AXIS INTO NORTHERN GEORGIA. WITH CONTINUED AMPLE MOISTURE...EXPECT CATEGORICAL POPS GIVEN SHORTWAVE ENERGY AVAILABLE TO FUEL STORM DEVELOPMENT. AS LOW FINALLY KICKS OUT THROUGH MIDWEEK...MOISTURE AXIS PIVOTS BUT REMAINS OVER THE NORTH GEORGIA PORTION. ALTHOUGH UPPER ENERGY WILL NOT BE AS PREVALENT...SHOULD SEE MORE THAN ENOUGH INGREDIENTS TO WARRANT HIGH END CHANCE TO LIKELY POPS THROUGH WEDNESDAY. GFS INDICATES 48 HOUR TOTALS ENDING THU MORNING OF AN ADDITIONAL 2 INCHES FOR THE NORTHERN TIER WHICH WOULD CREATE ADDITIONAL FLOODING CONCERNS PENDING WHAT TAKES PLACE THE NEXT FEW DAYS. BY LATE WED INTO THU...UPPER LOW OVER THE GULF BECOMES MORE OF A PROMINENT FEATURE AS INFLUENCES OF ATLANTIC UPPER HIGH ABATE. MEANWHILE...NORTHERN STREAM SHORTWAVE DIGS SOUTHWARD WITH A SURFACE BOUNDARY ENTERING NORTH GEORGIA THU AFTERNOON. MOISTURE POOLING ALONG THIS FEATURE WILL INCREASE POPS ONCE AGAIN AND WILL CARRY HIGH MID RANGE POPS IN GRIDS FOR NOW. GIVEN TIME OF YEAR...BOUNDARY DOES NOT MAKE IT VERY FAR INTO THE FORECAST AREA BEFORE STALLING. ADDITIONAL SHORTWAVE ENERGY IN DEVELOPING NORTHWEST FLOW ALOFT REGIME WILL KEEP POPS AT OR ABOVE CLIMO THROUGH THE EXTENDED PERIOD WITH TEMPS AT OR BELOW NORMAL. DEESE && .AVIATION... 06Z UPDATE... CONDITIONS GENERALLY LOW MVFR TO IFR ACROSS THE AREA EXCEPT AT MCN...BUT INTERMITTENT HOLES ACROSS THE AREA WILL LEAD TO BRIEF IMPROVING CONDITIONS. KEEP CIGS IFR MOST OF THE NIGHT NORTH...LOW MVFR SOUTH. GENERALLY MVFR VSBY EXPECTED. EXPECT SHRA TO DEVELOP AGAIN THROUGH THE MORNING...AND KEPT TREND OF PROB30 FOR AFTERNOON TSRA WITH MVFR CIGS NORTH...POSSIBLY LOW VFR SOUTH THIS AFTERNOON AND EARLY EVENING. EXPECT IFR TO MOVE BACK IN AFTER 06Z AND HAVE TRENDED THAT WAY IN ATL TAF. SE TO SSE WINDS GENERALLY 5-10KT THROUGH THE PERIOD. //ATL CONFIDENCE...06Z UPDATE... HIGH ON WINDS. MEDIUM ON VSBY...CIGS AND TIMING. HIGH ON OCCURRENCE OF AFTN TSRA...MEDIUM-LOW ON IMPACTS TO ATL. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 69 84 71 / 90 60 70 40 ATLANTA 79 70 80 71 / 100 70 80 50 BLAIRSVILLE 75 65 76 67 / 100 80 90 60 CARTERSVILLE 79 70 79 71 / 100 80 90 60 COLUMBUS 80 71 83 74 / 100 60 80 50 GAINESVILLE 78 68 79 70 / 100 70 80 50 MACON 83 70 85 71 / 80 40 60 40 ROME 78 70 80 72 / 100 90 90 60 PEACHTREE CITY 79 70 80 71 / 100 60 80 50 VIDALIA 87 72 88 72 / 40 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && SHORT TERM...TDP LONG TERM....DEESE AVIATION...TDP
Hazardous weather outlook, Jul 5, 5:39 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 539 AM EDT FRI JUL 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 539 AM EDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... AMPLE MOISTURE CONTINUES TO STREAM ACROSS THE STATE WITH SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE. THE GROUND ACROSS THE AREA IS SATURATED AND ADDITIONAL HEAVY RAIN CAN LEAD TO FLOODING OR FLASH FLOODING. THE HIGHEST RAINFALL TOTALS THROUGH TONIGHT ARE EXPECTED TO BE ACROSS NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO HEAVY RAINFALL DURING THE EVENING AND OVERNIGHT HOURS MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH OR GREATER. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ALTHOUGH THE RAINFALL MAY NOT BE AS WIDESPREAD...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. NORTHWEST GEORGIA LOOKS TO SEE THE BEST CHANCES FOR THIS ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE WEEKEND SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 5, 4:28 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EDT FRI JUL 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TORNADO 3 N SANDY SPRINGS 33.97N 84.38W
06/13/2013 F1 COBB GA NWS STORM SURVEY
THE TORNADO THAT MOVED THROUGH CHEROKEE AND COBB COUNTIES
TRACKED INTO FULTON COUNTY AT THE CHATTAHOOCHEE RIVER
NEAR MORGAN FALLS. THE TORNADO RETAINED ITS STRENGTH AT
EF1 AS IT SNAPPED AND UPROOTED TREES ALONG THE RIVER AND
DAMAGED ROOFS AT THE LAUREL OVERLOOK PARK APARTMENTS. THE
TORNADO LIFTED NEAR THE FULTON/DEKALB BORDER...SNAPPING
TREES ALONG TWIN BRANCH ROAD.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:07 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 11 hr |
| Jul 5, 2:51 PM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 44 more | 3 days |
| Jul 5, 4:09 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 51 min |
| Jul 5, 4:40 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Jul 5, 4:46 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 44 min |
| Jul 5, 5:27 PM EDT | Special Weather Statement | FFC | Bibb | 48 min |
| Jul 5, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Jackson, Oconee, Walton | 27 min |
| Jul 5, 5:44 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
| Jul 5, 6:15 PM EDT | Special Weather Statement | FFC | Macon, Taylor | 45 min |
| Jul 5, 7:25 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Meriwether | 35 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.